ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

On Multi-Dimensional Packets of Surface Waves

Prasad, Phoolan and Krishnan, EV (1978) On Multi-Dimensional Packets of Surface Waves. In: Journal of the Physical Society of Japan, 44 (3). pp. 1028-1032.

Full text not available from this repository. (Request a copy)
Official URL: http://jpsj.ipap.jp/link?JPSJ/44/1028/


By using the method of operators of multiple scales, two coupled nonlinear equations are derived, which govern the slow amplitude modulation of surface gravity waves in two space dimensions. The equations of Davey and Stewartson, which also govern the two-dimensional modulation of the amplitude of gravity waves, are derived as a special case of our equations. For a fully dispersed wave, symmetric about a point which moves with the group velocity, the coupled equations reduce to a nonlinear Schrödinger equation with extra terms representing the effect of the curvature of the wavefront.

Item Type: Journal Article
Publication: Journal of the Physical Society of Japan
Publisher: Institute of Pure and Applied Physics
Additional Information: Copyright of this article belongs to Institute of Pure and Applied Physics.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 30 Oct 2009 08:50
Last Modified: 23 Sep 2010 09:53
URI: http://eprints.iisc.ac.in/id/eprint/24896

Actions (login required)

View Item View Item